Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Bordism of manifolds with oriented boundaries


Author: G. E. Mitchell
Journal: Proc. Amer. Math. Soc. 47 (1975), 208-214
MathSciNet review: 0350758
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A bordism theory is defined for manifolds with oriented boundaries. The relation of this theory with the ordinary bordism theories is shown. These bordism classes are then characterized via characteristic numbers.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, Bordism and cobordism, Proc. Cambridge Philos. Soc. 57 (1961), 200–208. MR 0126856
  • [2] A. Borel, La cohomologie mod 2 de certains espaces homogènes, Comment. Math. Helv. 27 (1953), 165–197 (French). MR 0057541
  • [3] R. O. Burdick, Manifolds fibered over the circle, Thesis, University of Virginia, Charlottesville, Va., 1966.
  • [4] P. E. Conner and E. E. Floyd, Differentiable periodic maps, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Band 33, Academic Press Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1964. MR 0176478
  • [5] -, The relation of cobordism to $ K$-theories, Lecture Notes in Math., no. 28, Springer-Verlag, Berlin and New York, 1966. MR 35 #7344.
  • [6] J. W. Milnor, Differentiable structures on homotopy spheres, Princeton, 1959. (mimeographed notes).
  • [7] J. Milnor, On the cobordism ring Ω* and a complex analogue. I, Amer. J. Math. 82 (1960), 505–521. MR 0119209
  • [8] V. A. Rohlin, Intrinsic homologies, Doklady Akad. Nauk SSSR (N.S.) 89 (1953), 789–792 (Russian). MR 0056292
  • [9] Robert E. Stong, Notes on cobordism theory, Mathematical notes, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. MR 0248858
  • [10] René Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954), 17–86 (French). MR 0061823
  • [11] C. T. C. Wall, Determination of the cobordism ring, Ann. of Math. (2) 72 (1960), 292–311. MR 0120654
  • [12] Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0350758-0
Article copyright: © Copyright 1975 American Mathematical Society